Alert archive / West Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, WV

July 8, 201111 counties in West Virginia

NWS Charleston, WV issued this special weather statement at Jul 8, 2011, 11:13 AM EDT for 11 counties in West Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2011, 11:13 AM EDT (15:13 UTC)
Expired
Jul 8, 2011, 12:00 PM EDT
In force
47 min
Issued by
NWS Charleston, WV

Counties Barbour County, WV, Braxton County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Randolph County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 887 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
887 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WWUS81 KRLX 081513
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1113 AM EDT FRI JUL 8 2011

WVZ010-011-019-020-028>032-037>040-047-081600-
BARBOUR WV-BRAXTON WV-DODDRIDGE WV-GILMER WV-HARRISON WV-LEWIS WV-
NICHOLAS WV-PLEASANTS WV-RANDOLPH WV-RITCHIE WV-TAYLOR WV-TYLER WV-
UPSHUR WV-WEBSTER WV-
1113 AM EDT FRI JUL 8 2011

...SHOWERS AND THUNDERSTORMS WITH BRIEF DOWNPOURS WERE MOVING INTO 
NORTH CENTRAL WEST VIRGINIA...

JUST AFTER 11 AM...THE HEAVIEST SHOWERS WERE IN TYLER...PLEASANTS... 
RITCHIE...GILMER AND BRAXTON COUNTIES.  AREAS AROUND SUCH 
COMMUNITIES AS MIDDLEBOURNE...SAINT MARYS...SISTERSVILLE... 
PENNSBORO... HARRISVILLE...GLENVILLE...SUTTON...AND BURNSVILLE WERE 
BEING AFFECTED. 

THE RAIN WAS MOVING NORTHEAST AT 30 TO 35 MPH.

THE RAIN WILL BE INCREASING IN INTENSITY OVER DODDRIDGE...LEWIS... 
HARRISON...UPSHUR...AND RANDOLPH COUNTIES.  THIS INCLUDED SUCH TOWNS 
AS THE WEST UNION...CLARKSBURG... BRIDGEPORT...BUCKHANNON..AND 
ELKINS. 

BETWEEN NOON AND 1 PM THE RAIN INTENSITY SHOULD INCREASE OVER 
PORTIONS OF TAYLOR AND BARBOUR COUNTIES. 

RAIN RATES OF A HALF INCH IN 15 TO 30 MINUTES...AND AN INCH 
IN 45 MINUTES TO AN HOUR COULD FALL. 

THE USUAL STREET FLOODING AND POOR DRAINAGE FLOODING IS LIKELY.
IN RURAL AREAS...RUNOFF MAY FILL DITCH LINES AND FLOW OFF 
HILLSIDES...AND SPILL ACROSS ROADS. POOR ROAD VISIBILITY WILL ALSO 
OCCUR.

MOTORISTS NEED TO SLOW DOWN IN THESE DOWNPOURS.  ALLOW EXTRA TRAVEL 
TIME.  

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
52 AND 129.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3893 7936 3889 7952 3867 7960 3868 7974
      3874 7978 3854 7987 3839 8023 3839 8024
      3848 8020 3850 8082 3943 8117 3944 8116
      3959 8099 3959 8084 3943 8054 3947 8047
      3939 8008 3945 7993 3904 7977 3895 7935

$$

22

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 8, 9:57 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 8, 9:57 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
957 AM EDT FRI JUL 8 2011

.SYNOPSIS...
A LOW MOVING ALONG A COLD FRONT WILL PUSH THROUGH THE REGION TODAY.
HIGH PRESSURE PREVAILS FOR THE WEEKEND. NORTHWEST FLOW RETURNS NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED FOR THE NEXT FEW HOURS FOR CURRENT RADAR TRENDS.  THIS
AFTERNOON...PUSHED POPS A BIT FURTHER SOUTH...CLOSER TO EXPECTED
PATH OF SHORTWAVE/VORT MAX.  UPPER JET SUPPORT WILL LINGER...BUT
THERE WILL BE QUESTIONABLE DESTABILIZATION DUE TO EXPECTED CLOUD
COVER.  THUS...WHILE ISOLATED SEVERE STORMS AND HIGH WATER REMAIN A
POSSIBILITY...DO NOT FORESEE A LARGE OUTBREAK OF EITHER AT THIS TIME.
WILL CONTINUE TO HOLD OFF ON FLASH FLOOD WATCH...BUT MONITOR CLOSELY
AND COULD POSSIBLY COULD PULL THE TRIGGER QUICKLY IF AN AREA IS
THREATENED.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
SFC HIGH NOSES IN FROM NORTH ON SATURDAY AS S/W TROF AXIS SLIDES
EAST OF THE AREA AMID BUILDING H5 HEIGHTS. WILL BE PROBABLY LOOKING
AT SOME DENSE FG TO START OUT SATURDAY GIVEN CLEARING AND WET
GROUNDS. DEEPER MOISTURE WILL EXIT WITH S/W TROF AXIS...WITH DRYING
DOWN THRU THE COLUMN TO ABOUT H8 WHERE A PINCH OF MOISTURE WILL
RESIDE THRU SUNDAY. THIS SHOULD MEAN NOTHING MORE THAN SOME 4-5KFT
FLAT CU GIVEN STOUT SUBSIDENCE INVERSION. CU SHOULD BE MORE
PRONOUNCED IN MTNS DUE TO ELEVATED HEAT SOURCE.

AREA WILL BE ON THE NORTHERN REACHES OF UPR RIDGE...WITH MAIN
WESTERLIES RESIDING JUST TO NORTH OF FA. A WEAK S/W TROF WILL TRY TO
BEAT DOWN THE RIDGE SOME ON MONDAY AS FLOW TURNS MORE NW AND
LONGWAVE TROF BECOMES AMPLIFIED OVER NEW ENGLAND. NEAR THE
SFC...WEAK COLD FRONT WILL LAY OUT JUST TO THE NORTH AND BECOME
QUASI STATIONARY BEFORE TAKING ON A NW TO SE ORIENTATION INTO SE OH.
THIS MEANS AN INTRODUCTION TO SCHC AND LOW CHC POPS OVER SE OH
MONDAY AFTN AND EVENING WHICH PREV FCST HAD ALREADY COVERED.

FOR TEMPS USED A BLEND OF COOLER MET WITH INHERITED NUMBERS. MAV
LOOKS TOO HIGH OVER KANAWHA VALLEY INTO TRI STATE WHICH IS NOTHING
NEW FOR THIS SUMMER. REGARDLESS...WITH H85 TEMPS NEAR 22C ON SUNDAY
AND MONDAY...THINK LOW 90S A GOOD BET OUTSIDE OF MTNS AFTER A DAY OF
UPR 80S AND LWR DEWPTS ON SATURDAY.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
595DKM HIGH WILL BE SITUATED OVER THE SOUTHERN APPALACHIANS
MONDAY...LIKELY BRINGING THE HIGHEST TEMPERATURES IN BOTH THE
SHORT AND LONG TERM PERIODS BASED ON THE HIGHEST 500MB HEIGHTS.
NOT GOING TO BITE ON THE MOS ENSEMBLE NUMBERS WHICH GIVE MID 90S
IN CRW AS THE MAX POSSIBLE FOR MONDAY...AND TREND TOWARDS THE
LOWER SIDE OF THE SPREAD.

THE RIDGE WILL DRIFT SLOWLY SOUTH...BRINGING US BACK INTO THE
NORTHWEST FLOW...SUGGESTING A RETURN TO PERIODIC UNSETTLED
CONDITIONS. THIS WARRANTS SLIGHT CHANCE TO CHANCE POPS FOR MID
WEEK. CONTINUE TO GO EASY ON THE TEMPERATURES WITH THE INCREASE IN
SKY COVER. ON THE WHOLE...WARM AND HUMID CONDITIONS WILL REIGN
SUPREME...WITH THUNDERSTORM CHANCES NOT OUT OF THE QUESTION.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
A COMPLEX WILL MOVE ACROSS THE REGION TODAY...PROVIDING NUMEROUS
SHOWERS AND THUNDERSTORMS. BEHIND THE COMPLEX TONIGHT...SOME FOG IS
POSSIBLE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: TIMING AND FREQUENCY OF THUNDERSTORMS COULD
VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    M    H    H    H    H    H    M    H    H    H    H
EKN CONSISTENCY  M    H    H    H    H    M    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z SATURDAY...
IFR POSSIBLE IN FOG SATURDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...RPY/30
NEAR TERM...CL
SHORT TERM...30
LONG TERM...26
AVIATION...RPY
Hazardous weather outlook, Jul 8, 3:28 AM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
328 AM EDT FRI JUL 8 2011

VAZ003-004-WVZ024>026-033>036-090730-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-
328 AM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREATS ARE DAMAGING WINDS AND HAIL.

IF THUNDERSTORMS TODAY MOVE OVER THE SAME AREA MULTIPLE
TIMES...FLASH FLOODING COULD BECOME A PROBLEM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
037>040-046-047-090730-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
328 AM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

IF THUNDERSTORMS TODAY MOVE OVER THE SAME AREA MULTIPLE
TIMES...FLASH FLOODING COULD BECOME A PROBLEM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 8, 6:30 AM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
630 AM EDT FRI JUL 8 2011

OHZ075-076-081100-
ATHENS OH-WASHINGTON OH-
630 AM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ATHENS AND
SOUTHWESTERN WASHINGTON COUNTIES...

AT 629 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF COOLVILLE...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL PRODUCE HAIL UP TO NICKEL SIZE.

THIS STORM WILL BE NEAR BARTLETT AROUND 655 AM AND FLEMING AROUND 700
AM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3933 8156 3923 8192 3935 8196 3949 8176
      3948 8171 3951 8171

25
Special weather statement, Jul 8, 7:47 AM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
747 AM EDT FRI JUL 8 2011

OHZ076-081230-
WASHINGTON OH-
747 AM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON COUNTY...

AT 746 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF MARIETTA...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF NORTHEASTERN
WASHINGTON COUNTY.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 12 IN OHIO.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3961 8127 3958 8126 3958 8104 3957 8103
      3954 8103 3953 8105 3937 8140 3939 8140
      3941 8144 3951 8154 3961 8140 3960 8129

10
Special weather statement, Jul 8, 8:03 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
803 AM EDT FRI JUL 8 2011

OHZ083-084-086-087-081245-
GALLIA OH-JACKSON OH-LAWRENCE OH-VINTON OH-
803 AM EDT FRI JUL 8 2011

...STRONG THUNDERSTORMS WILL AFFECT EXTREME WEST CENTRAL MEIGS...
JACKSON...NORTHERN LAWRENCE...SOUTHEASTERN VINTON AND WESTERN GALLIA
COUNTIES...

AT 759 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 11 MILES
SOUTHWEST OF JACKSON TO 4 MILES NORTHWEST OF IRONTON...MOVING EAST AT
35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR VERNON...PEDRO...MABEE...AND LAKE VESUVIUS
AROUND 810 AM...JACKSON...AND OAK HILL AROUND 820 AM...GALLIA...
WATERLOO...AND AID AROUND 825 AM AND CENTERPOINT AROUND 830 AM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3860 8275 3868 8277 3869 8271 3873 8271
      3876 8267 3885 8267 3885 8277 3894 8276
      3895 8281 3906 8280 3916 8231 3902 8232
      3901 8230 3864 8227 3854 8270 3856 8280
      3858 8282

10
Special weather statement, Jul 8, 8:58 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
858 AM EDT FRI JUL 8 2011

OHZ067-075-076-083>087-WVZ006>010-014-016-017-081345-
ATHENS OH-CABELL WV-GALLIA OH-JACKSON WV-JACKSON OH-LAWRENCE OH-
MASON WV-MEIGS OH-MORGAN OH-PLEASANTS WV-PUTNAM WV-
ROANE WV-VINTON OH-
WASHINGTON OH-WIRT WV-WOOD WV-
858 AM EDT FRI JUL 8 2011

...SHOWERS WITH LOCAL DOWNPOURS WERE MOVING THROUGH SOUTHEAST OHIO
INTO WESTERN WEST VIRGINIA...

AT 845 AM EDT...THE HEAVIEST SHOWERS WERE MOVING OUT OF
JACKSON...VINTON AND LAWRENCE COUNTIES IN SOUTHEAST OHIO...INTO
GALLIA...MEIGS...ATHENS...MORGAN...AND WASHINGTON COUNTIES.  THIS
INCLUDES AREAS AROUND CROWN CITY...GALLIPOLIS...POMEROY...ATHENS...
COOLVILLE...MARIETTA....AND MCCONNELSVILLE.

THE HEAVIER SHOWERS WERE ALSO MOVING INTO THE WESTERN WEST VIRGINIA
COUNTIES OF NORTHERN CABELL...MASON...JACKSON...WOOD...AND
PLEASANTS.  THIS INCLUDED AREAS AROUND POINT PLEASANT...RAVENSWOOD...
RIPLEY...PARKERSBURG...ELIZABETH...WILLIAMSTOWN...AND SAINT MARYS.

THE RAIN WAS MOVING NORTHEAST AT 30 TO 35 MPH.

RAIN RATES OF A HALF INCH IN 15 TO 30 MINUTES...WITH AN INCH IN 30
MINUTES TO AN HOUR COULD FALL THIS MORNING.

THE USUAL STREET FLOODING AND POOR DRAINAGE FLOODING IS LIKELY.
IN RURAL AREAS...RUNOFF MAY FILL DITCH LINES AND FLOW OFF
HILLSIDES...AND SPILL ACROSS ROADS. POOR ROAD VISIBILITY WILL ALSO
OCCUR.

THE HEAVIER RAIN WILL IMPACT THE FOLLOWING INTERSTATES...I-77
BETWEEN MILE MARKERS 1 AND 11 IN OHIO...AND BETWEEN MILE MARKERS 125
AND 186 IN WEST VIRGINIA.

MOTORISTS NEED TO SLOW DOWN IN THESE DOWNPOURS.  ALLOW EXTRA TRAVEL
TIME.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3949 8111 3927 8124 3921 8130 3913 8131
      3868 8156 3843 8245 3932 8259 3940 8238
      3939 8230 3944 8229 3964 8178

22
Special weather statement, Jul 8, 9:59 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
959 AM EDT FRI JUL 8 2011

OHZ067-075-076-085-WVZ007>011-014-016>019-081445-
ATHENS OH-CALHOUN WV-JACKSON WV-MASON WV-MEIGS OH-MORGAN OH-
PLEASANTS WV-PUTNAM WV-RITCHIE WV-ROANE WV-TYLER WV-WASHINGTON OH-
WIRT WV-WOOD WV-
959 AM EDT FRI JUL 8 2011

...SHOWERS AND THUNDERSTORMS WITH DOWNPOURS WERE MOVING THROUGH THE
MID OHIO VALLEY...

AT 945 AM...THE DOWNPOURS WERE MOVING THROUGH ATHENS...WASHINGTON...
AND MORGAN COUNTIES IN SOUTHEAST OHIO...PLUS PUTNAM...JACKSON...
WOOD...WIRT...PLEASANT COUNTIES IN WEST VIRGINIA.  THIS INCLUDED
AREAS AROUND SUCH COMMUNITIES AS POMEROY...ATHENS...COOLVILLE...
MARIETTA...ELEANOR...RAVENSWOOD...RIPLEY...ELIZABETH...SPENCER...
PARKERSBURG...WILLIAMSON...AND SAINT MARYS.

THE HEAVIER SHOWERS HAVE EXITED VINTON AND GALLIA COUNTIES IN
SOUTHEAST OHIO...AND MASON COUNTY IN WEST VIRGINIA.

THE RAIN WAS MOVING NORTHEAST AT 30 TO 35 MPH.  BETWEEN 10 AND 11
O'CLOCK THE RAIN WILL INCREASE IN INTENSITY OVER
TYLER..RITCHIE...AND CALHOUN COUNTIES...WHILE DECREASING OVER
MEIGS...JACKSON...AND PUTNAM COUNTIES.

RAIN RATES OF A HALF INCH IN 15 TO 30 MINUTES...WITH AN INCH IN 30
MINUTES TO AN HOUR COULD FALL.

THE USUAL STREET FLOODING AND POOR DRAINAGE FLOODING IS LIKELY.
IN RURAL AREAS...RUNOFF MAY FILL DITCH LINES AND FLOW OFF
HILLSIDES...AND SPILL ACROSS ROADS. POOR ROAD VISIBILITY WILL ALSO
OCCUR.

MOTORISTS NEED TO SLOW DOWN IN THESE DOWNPOURS.  ALLOW EXTRA TRAVEL
TIME.  INTERSTATE 77 CROSSES THIS AREA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3961 8127 3958 8126 3958 8104 3955 8103
      3960 8096 3960 8085 3947 8071 3945 8062
      3943 8071 3927 8091 3908 8083 3901 8103
      3897 8101 3883 8121 3850 8193 3850 8194
      3945 8196 3959 8158 3959 8149 3964 8146

22
Special weather statement, Jul 8, 11:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1113 AM EDT FRI JUL 8 2011

WVZ010-011-019-020-028>032-037>040-047-081600-
BARBOUR WV-BRAXTON WV-DODDRIDGE WV-GILMER WV-HARRISON WV-LEWIS WV-
NICHOLAS WV-PLEASANTS WV-RANDOLPH WV-RITCHIE WV-TAYLOR WV-TYLER WV-
UPSHUR WV-WEBSTER WV-
1113 AM EDT FRI JUL 8 2011

...SHOWERS AND THUNDERSTORMS WITH BRIEF DOWNPOURS WERE MOVING INTO
NORTH CENTRAL WEST VIRGINIA...

JUST AFTER 11 AM...THE HEAVIEST SHOWERS WERE IN TYLER...PLEASANTS...
RITCHIE...GILMER AND BRAXTON COUNTIES.  AREAS AROUND SUCH
COMMUNITIES AS MIDDLEBOURNE...SAINT MARYS...SISTERSVILLE...
PENNSBORO... HARRISVILLE...GLENVILLE...SUTTON...AND BURNSVILLE WERE
BEING AFFECTED.

THE RAIN WAS MOVING NORTHEAST AT 30 TO 35 MPH.

THE RAIN WILL BE INCREASING IN INTENSITY OVER DODDRIDGE...LEWIS...
HARRISON...UPSHUR...AND RANDOLPH COUNTIES.  THIS INCLUDED SUCH TOWNS
AS THE WEST UNION...CLARKSBURG... BRIDGEPORT...BUCKHANNON..AND
ELKINS.

BETWEEN NOON AND 1 PM THE RAIN INTENSITY SHOULD INCREASE OVER
PORTIONS OF TAYLOR AND BARBOUR COUNTIES.

RAIN RATES OF A HALF INCH IN 15 TO 30 MINUTES...AND AN INCH
IN 45 MINUTES TO AN HOUR COULD FALL.

THE USUAL STREET FLOODING AND POOR DRAINAGE FLOODING IS LIKELY.
IN RURAL AREAS...RUNOFF MAY FILL DITCH LINES AND FLOW OFF
HILLSIDES...AND SPILL ACROSS ROADS. POOR ROAD VISIBILITY WILL ALSO
OCCUR.

MOTORISTS NEED TO SLOW DOWN IN THESE DOWNPOURS.  ALLOW EXTRA TRAVEL
TIME.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
52 AND 129.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3893 7936 3889 7952 3867 7960 3868 7974
      3874 7978 3854 7987 3839 8023 3839 8024
      3848 8020 3850 8082 3943 8117 3944 8116
      3959 8099 3959 8084 3943 8054 3947 8047
      3939 8008 3945 7993 3904 7977 3895 7935

22

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:05 PM EDTSpecial Weather StatementRLXRaleigh25 min
Jul 7, 8:51 PM EDTSpecial Weather StatementRLXFayette24 min
Jul 8, 7:47 AM EDTSpecial Weather StatementRLXPleasants43 min
Jul 8, 8:58 AM EDTSpecial Weather StatementRLXJackson, Mason, Wirt, Wood47 min
Jul 8, 9:59 AM EDTSpecial Weather StatementRLXJackson, Pleasants, Ritchie, Tyler, Wirt, Wood46 min
Jul 8, 12:34 PM EDTSpecial Weather StatementRLXBarbour, Randolph, Taylor, Upshur, Webster41 min
Jul 8, 3:38 PM EDTSpecial Weather StatementRLXBoone, Lincoln, Logan, Mingo37 min
Jul 8, 4:11 PM EDTSpecial Weather StatementRLXLogan, Mingo49 min
Jul 8, 4:54 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming36 min
Jul 8, 6:30 AM EDTSpecial Weather StatementRLXWashington30 min
Jul 8, 8:03 AM EDTSpecial Weather StatementRLXGallia, Jackson, Lawrence42 min
Jul 8, 1:30 PM EDTSpecial Weather StatementRLXBoyd, Carter, Greenup, Lawrence45 min

Nearby

Special Weather Statements in West Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.